Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Apr 28, 2011, 4:06 PM EDT for Estill County, Kentucky. It took effect at Apr 28, 2011, 9:12 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 4:06 PM EDT (20:06 UTC)
- In effect from
- Apr 28, 2011, 9:12 PM EDT
- Expired
- Apr 29, 2011, 2:19 PM EDT
- In force
- 17 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River near Ravenna (RAVK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
712 WGUS43 KJKL 282006 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 406 PM EDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. AT RAVENNA THE RIVER WILL LIKELY EXCEED FLOOD STAGE LATER TONIGHT AND CREST AT 22.4 FEET DURING THE DAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 PM. && KYC065-290806- /O.NEW.KJKL.FL.W.0014.110429T0112Z-110430T0530Z/ /RAVK2.1.ER.110429T0112Z.110429T1200Z.110429T2330Z.UU/ 406 PM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE KENTUCKY RIVER NEAR RAVENNA. * FROM THIS EVENING TO LATE FRIDAY NIGHT. * AT 3:15 PM THURSDAY THE STAGE WAS 19.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0 FEET ON MAY 5 2009. $$
3 follow-up statements
858 WGUS83 KJKL 290157 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 957 PM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM ON FRIDAY MORNING. && KYC065-291457- /O.CON.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/ /RAVK2.1.ER.110429T0600Z.110429T1200Z.110430T0000Z.UU/ 957 PM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * THROUGH FRIDAY NIGHT. * AT 9:15 PM THURSDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO A CREST NEAR NEAR 21.4 FEET ON FRIDAY MORNING. THE RIVER WILL THEN BEGIN TO RECEDE...BUT WILL FALL BELOW FLOOD STAGE ON FRIDAY NIGHT. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$
474 WGUS83 KJKL 291515 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1115 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 PM EDT. && KYC065-300315- /O.EXT.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/ /RAVK2.1.ER.110429T0955Z.110429T1130Z.110429T1725Z.UU/ 1115 AM EDT FRI APR 29 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 10:15 AM FRIDAY THE STAGE WAS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL HOLD AROUND FLOOD STAGE INTO THE AFTERNOON THEN FALL SIGNIFICANTLY BELOW FLOOD STAGE BY EVENING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK, DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$ GREIF
936 WGUS83 KJKL 291819 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 219 PM EDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .THE KENTUCKY RIVER AT RAVENNA HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL. HOWEVER...THE RIVER WILL STILL RUN HIGH FOR ANOTHER DAY OR SO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. && KYC065-291849- /O.CAN.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/ /RAVK2.1.ER.110429T0955Z.110429T1130Z.110429T1445Z.UU/ 219 PM EDT FRI APR 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 1:15 PM FRIDAY THE STAGE WAS 20.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FELL BELOW FLOOD STAGE AT 10:45 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.1 FEET BY TOMORROW MORNING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK, DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Apr 28, 3:30 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 28, 3:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT THU APR 28 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED 18Z SFC ANALYSIS SHOWS EAST KENTUCKY IN THE DRY SLOT BEHIND THE DEPARTING COLD FRONT TO THE EAST. CYCLONIC FLOW CONTINUES OVER THE REGION THOUGH AND THE WRAP AROUND FROM THE PARENT LOW IS DESCENDING THROUGH ILLINOIS AND INDIANA. THE CLOUDS AND PCPN ASSOCIATED WITH THIS ARE RESULTING FROM STEEP LAPSE RATES BETWEEN COOL MID LEVEL TEMPS AND THE SFC. JUST RECENTLY A COUPLE OF LIGHTNING STRIKES HAVE DEVELOPED IN THE MIDST OF THESE SHOWERS. CLOSER TO HOME...JUST SOME SCATTERED CU HAVE DEVELOPED OVER EAST KENTUCKY. TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE 60S THIS AFTERNOON WITH DEWPOINTS IN THE UPPER 30S AND LOWER 40S. DESPITE THE SUNSHINE...WEST TO SOUTHWEST WINDS OF 10 TO 20 KTS ADDED A SLIGHT CHILL TO THE AIR THIS AFTERNOON. THROUGH THE NEAR TERM...THE MODELS ARE IN GOOD AGREEMENT ALOFT TAKING A COMPACT SHORTWAVE THROUGH THE CENTRAL OHIO VALLEY THIS EVENING AND THEN HAVING THE LARGER TROUGH LIFT OUT OF THE REGION DURING THE DAY FRIDAY. THIS WILL ALLOW RIDGING TO MOVE BACK INTO THE AREA INTO SATURDAY...A BIT QUICKER IN THE NAM THAN THE GFS AND 00Z ECMWF. LATER IN THE DAY...A LARGE TROUGH OVER THE INTERMOUNTAIN REGION...WITH AN IMPRESSIVE LEAD WAVE MOVING THROUGH THE DAKOTAS...WILL START TO IMPACT THE REGION WITH RENEWED FAST SOUTHWEST FLOW. ENERGY STREAMING FROM THIS TROUGH WILL SPREAD INTO THE OHIO VALLEY TOWARD EVENING. THE NAM AND ECMWF ARE QUITE SIMILAR WITH THIS WHILE THE GFS HAS A WEAKER TROUGH AND THE GEM A SLOWER AND STRONGER ONE. FOR THE LATTER PART OF THE SHORT TERM...HAVE GONE WITH A BLEND OF THE NAM AND ECMWF AND FOLLOWED THEIR PATTERNS FOR WEATHER DETAILS DURING THE FIRST PART OF THE WEEKEND. EARLIER IN THE FORECAST...FOR THE NEAR TERM...THE NAM12 WAS USED MOST PROMINENTLY. SENSIBLE WEATHER WILL FEATURE ONE LAST SHOT AT THUNDERSTORMS...MAINLY DURING THE EVENING...AS A SECONDARY COLD FRONT SETTLES THROUGH EAST KENTUCKY ACCOMPANIED BY AN INITIALLY STEEP LAPSE RATE. WITH THE PASSING OF THE POCKET OF COOL MID LEVEL TEMPERATURES...THE LIS WILL PROBABLY STAY NEGATIVE FOR MOST OF THE NIGHT OVER THE AREA SO HAVE DECIDED TO RUN THUNDER CHANCES THROUGH DAWN ALONG WITH THE SHOWER CHANCES. SOME OF THIS LOW TOPPED CONVECTION...PARTICULARLY IN THE EVENING MAY BE OF SUFFICIENT DEPTH TO RESULT IN SMALL HAIL OR GRAUPEL. THIS CONCERN WILL BE ADDED TO THE FORTHCOMING UPDATED HWO. AS THE WRAP AROUND MOISTURE PULLS AWAY...ALONG WITH THE MORE FAVORABLE CONDITIONS ALOFT FOR CONVECTION...HAVE THE PCPN ENDING AS JUST A FEW SHOWERS IN THE EAST EARLY FRIDAY. HIGH PRESSURE THEN DRIES THE AREA OUT DURING THE DAY FRIDAY ALONG WITH ANOTHER DAY OF RELATIVELY COOL CONDITIONS DESPITE THE SUNSHINE. FRIDAY NIGHT WILL BE MOSTLY CLEAR AND CHILLY...WITH RETURN FLOW EXPECTED TO BEGIN IN THE SOUTHWEST TOWARD DAWN. THIS WILL RESULT IN A RIDGE TO VALLEY TEMPERATURE SPLIT THROUGH THE CWA...WHEREAS TONIGHT THE CLOUDS AND WEST WINDS STAYING UP SHOULD KEEP THE BOUNDARY LAYER MORE WELL MIXED. SOME OF THE EASTERN VALLEYS WILL GET DOWN INTO THE UPPER 30S BY SATURDAY MORNING...SO SPOTTY PATCHES OF FROST CANNOT BE RULED OUT... THOUGH AT THIS TIME...IT IS JUST A PASSING CONCERN AND HAS BEEN LEFT OUT OF THE GRIDS AND ZONES. ON SATURDAY...THE HIGH MOVES OFF TO THE EAST ALLOWING FOR WARMER TEMPERATURES AND MORE CLOUDS STREAMING IN FROM THE SOUTHWEST DURING THE AFTERNOON AHEAD LOW PRESSURE DEVELOPING OVER THE UPPER MIDWEST AND A COLD FRONT WEST OF THE MISSISSIPPI. FOR TEMPERATURES...FOLLOWED A BLEND OF GUIDANCE AND THE INHERITED GRIDS WITH MORE SIGNIFICANT TERRAIN BASED ADJUSTMENTS TO THE LOWS ON FRIDAY NIGHT. AS FOR POPS...ENDED UP CLOSER TO THE MET NUMBERS TONIGHT AND FRIDAY RATHER THAN THE DRIER ONES FROM THE MAV. AFTER THAT EVERYTHING WAS KEPT DRY. .LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...UPDATED THE LONG TERM PORTION OF THE FORECAST WILL BEGIN WITH AN AREA OF HIGH PRESSURE DEPARTING EASTERN KENTUCKY EARLY SATURDAY NIGHT...AS AN AREA OF STRENGTHENING LOW PRESSURE AND ITS TRAILING COLD FRONT MOVE OUT OF THE NORTHERN PLAINS AND ACROSS THE GREAT LAKES. THE GFS AND ECMWF MODELS WERE IN PRETTY CLOSE AGREEMENT WITH THE THE EASTWARD PROGRESSION OF THIS SYSTEM...WITH THE GFS BEING A FEW HOURS SLOWER. THE GENERAL PATTERN APPEARS TO BE FOR A COLD FRONT TO PROGRESS SLOWLY EASTWARD OUT ACROSS THE OHIO AND TENNESSEE VALLEYS SATURDAY NIGHT. THE SLOW FORWARD MOVEMENT AT THIS TIME APPEARS TO BE THE FORMATION OF AN AREA OF LOW PRESSURE ALONG THE FRONT LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE FRONT IS THEN PROGGED TO PICK UP SPEED ON SUNDAY...AS THE AFOREMENTIONED AREA OF LOW PRESSURE BEGINS TO MOVE EASTWARD ALONG THE FRONT. THE FRONT WILL FINALLY BE OUT OF THE AREA BY THE END OF THE DAY ON MONDAY. INSTABILITY WITH THIS SYSTEM LOOKS TO BE PRETTY LIMITED AT THIS TIME...SO WILL GO WITH MENTION OF MAINLY GARDEN VARIETY THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. INITIAL FORECAST PRECIPITATION AMOUNTS ARE ALSO MODEST AT THIS TIME...SO WILL HOLD OFF FOR NOW ON ANY MENTION OF HYDRO ISSUES UNTIL FURTHER FORECAST DATA CAN BE ANALYZED. THE MODELS ARE IN GOOD AGREEMENT THAT AN AREA OF HIGH PRESSURE WILL BECOME ESTABLISHED ACROSS THE OHIO VALLEY TUESDAY THROUGH EARLY IN THE DAY ON THURSDAY. ANOTHER WEAK FRONTAL BOUNDARY IS BEING FORECASTED TO MOVE OUT OF THE UPPER PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEY REGION THURSDAY AFTERNOON...BY BOTH THE GFS AND ECMWF MODELS. HOWEVER...THE MODELS DIFFER SOMEWHAT WITH THE TIMING OF THE WEATHER SYSTEM TOWARDS THE END OF NEXT WEEK...SO WILL BE KEEPING PRECIPITATION OUT OF THE FORECAST FOR NOW FOR NEXT THURSDAY. BASED ON THE MOST RECENT RUNS OF MEXMOS DATA AND OTHER MODEL GUIDANCE...DECIDE TO INCREASE PRECIPITATION CHANCES ACROSS THE BOARD. THE REASONING HERE IS THE SLOW EASTWARD MOVEMENT OF THE FRONT AND THE HIGHER POPS SEEN IN THE LATEST HPC AND MEXMOS GUIDANCE. ALSO CREATED NEW WEATHER TYPE AND PRECIPITATION AMOUNT GRIDS...TO ACCOUNT FOR THE HIGHER PROBABILITY OF RAINFALL. TEMPERATURES WERE DECREASED BY A COUPLE OF DEGREES ACROSS THE BOARD TO ACCOUNT FOR INCREASED CLOUD COVER AND PRECIPITATION CHANCES. THE BEST COMPROMISE HERE WAS A BLEND OF THE LATEST HPC AND MEXMOS NUMBERS...GOING SLIGHTLY COOLER THAN THE MEXMOS ACROSS THE BOARD. && .AVIATION.../18Z TO 18Z/ THE LOWER CLOUDS HAVE SHIFTED OFF TO THE EAST FOR MOST OF THE CWA... LINGERING FOR ANOTHER HOUR OR SO ALONG THE VIRGINIA BORDER. THE EARLIER CLEAR SKIES IN THE WAKE OF THE FRONT ARE STARTING TO FILL IN WITH SMALL CU...BUT THESE WILL LIKELY STAY SCATTERED THROUGH THE BULK OF THE AFTERNOON. HOWEVER...A CORE OF STEEP LAPSE RATES WILL MOVE INTO NORTHERN KENTUCKY LATE THIS AFTERNOON AND COULD AFFECT OUR NORTHWEST COUNTIES TOWARDS EVENING. FROM THIS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER IN THE EVENING FOR MOST OF THE AREA IN CONJUNCTION WITH THE COLDER AIR ALOFT AND A SECONDARY COLD FRONT SETTLING SOUTH THROUGH EASTERN KENTUCKY. HAVE ADDED VCTS AND CB FOR THIS CONCERN TO THE TAFS...ALONG WITH A PERIOD OF MVFR CIGS. THE THUNDER RISK WILL DECREASE TOWARDS DAWN AS THE SHORT WAVE RESPONSIBLE FOR THE COLDER TEMPS ALOFT PULLS OUT OF THE AREA TO THE NORTHEAST. OTHERWISE...WINDS WILL BE GENERALLY FROM THE WEST THROUGH THE PERIOD WITH GUSTS AS HIGH AS 20 KTS POSSIBLE THIS AFTERNOON AND THEN RUNNING GENERALLY AT 10 KTS OR LESS THROUGH MIDDAY FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF LONG TERM...AR AVIATION...GREIF
Hazardous weather outlook, Apr 28, 3:55 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT THU APR 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 355 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THE STORMS COULD CONTAIN SMALL HAIL OR GRAUPEL THIS EVENING. RIVERS WILL RUN HIGH TONIGHT FROM THE RECENT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Local storm report, Apr 28, 10:36 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1036 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG PARNELL 36.87N 84.95W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 674.
0845 AM TSTM WND DMG 2 S MONTICELLO 36.81N 84.85W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREES DOWN ON HOLLOW ROAD.
0847 AM TSTM WND DMG 7 N MONTICELLO 36.94N 84.85W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREE DOWN ON HOUSE ON HIGHWAY 2393.
0847 AM TSTM WND DMG 3 SE MONTICELLO 36.81N 84.81W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS.
0906 AM TSTM WND DMG SCIENCE HILL 37.18N 84.64W
04/27/2011 PULASKI KY PUBLIC
TREE DOWN ALONG HIGHWAY 1247.
0926 AM TSTM WND DMG 9 W WHITLEY CITY 36.72N 84.64W
04/27/2011 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 92 BETWEEN MILE MARKER 9 AND 10.
0930 AM TSTM WND DMG 2 NW BRODHEAD 37.42N 84.44W
04/27/2011 ROCKCASTLE KY LAW ENFORCEMENT
TREE BLOCKING ROAD AND KNOCKING DOWN POWER LINES ON PEACH
TREE LANE NEAR BRODHEAD
0934 AM TSTM WND DMG 3 S PINE KNOT 36.62N 84.44W
04/27/2011 MCCREARY KY AMATEUR RADIO
ROOF BLOWN OFF BARN. BOARD PUT THROUGH THE WINDOW OF A
TRUCK. TOP SNAPPED OUT OF A 20 INCH DIAMETER TREE.
0934 AM TSTM WND DMG 7 NNE MOUNT VERNON 37.46N 84.30W
04/27/2011 ROCKCASTLE KY LAW ENFORCEMENT
TREE BLOCKING ROAD ON SCAFFOLD CANE BRANCH RD.
0936 AM TSTM WND DMG 3 ENE PINE KNOT 36.68N 84.39W
04/27/2011 MCCREARY KY TRAINED SPOTTER
DAMAGE TO A MOBILE HOME AND SOME 3 TO 4 INCH DIAMETER
TREE LIMBS DOWN ON HIGHWAY 92.
0940 AM TSTM WND DMG BEULAH HEIGHTS 36.80N 84.44W
04/27/2011 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
OF RADAR.
0945 AM TSTM WND DMG SANDGAP 37.48N 84.09W
04/27/2011 JACKSON KY DEPT OF HIGHWAYS
TREE BLOCKING ROAD.
0950 AM TSTM WND DMG 1 E KNOB LICK 37.66N 84.09W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREE DOWN ON CAMPBELL BRANCH ROAD.
0950 AM TSTM WND DMG 2 E CUMBERLAND FALLS S. 36.84N 84.30W
04/27/2011 WHITLEY KY LAW ENFORCEMENT
TREE DOWN OVER HIGHWAY 90 NEAR MILLS OLD RIDING STATION.
1000 AM TSTM WND DMG WILLOW TREE 37.71N 83.92W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.
1012 AM TSTM WND DMG 1 S LONDON 37.11N 84.08W
04/27/2011 LAUREL KY EMERGENCY MNGR
TREES ON POWER LINES ALONG HIGHWAY 1006 AND 363.
1016 AM TSTM WND DMG 2 NE LONDON 37.15N 84.06W
04/27/2011 LAUREL KY TRAINED SPOTTER
TREES DOWN AND ROOF BLOWN OFF OF BARN ON MCWHORTER ROAD.
1025 AM TSTM WND DMG MCKEE 37.43N 84.00W
04/27/2011 JACKSON KY DEPT OF HIGHWAYS
2 TREES BLOCKING ROAD.
0629 PM HAIL COLDIRON 36.83N 83.45W
04/27/2011 E1.00 INCH HARLAN KY TRAINED SPOTTER
0643 PM TSTM WND DMG PLEASANT VIEW 36.68N 84.13W
04/27/2011 WHITLEY KY AMATEUR RADIO
LIMBS...3 TO 4 INCH IN DIAMETER...BLOWN DOWN.
0648 PM HAIL MOUNTAIN ASH 36.66N 84.13W
04/27/2011 E0.75 INCH WHITLEY KY AMATEUR RADIO
0654 PM FLASH FLOOD MOUNTAIN ASH 36.66N 84.13W
04/27/2011 WHITLEY KY AMATEUR RADIO
6 TO 8 INCHES OF RUNNING WATER OVER US 25.
0702 PM FUNNEL CLOUD FONDE 36.60N 83.88W
04/27/2011 BELL KY TRAINED SPOTTER
0704 PM FLOOD IRVINE 37.70N 83.97W
04/27/2011 ESTILL KY EMERGENCY MNGR
SEVERAL ROADS IN THE IRVINE AREA FLOODED. HIGHWYAY 89 AT
1030 WINCHESTER ROAD HAS SEVERAL INCHES OF STANDING
WATER. 246 MAIN STREET ALSO HAS SEVERAL INCHES OF
STANDING WATER. MILLERS CREEK AT RAILROAD CROSSING HAS
WATER OVER THE ROAD. ALL DITCH LINES OVERFLOWING INTO THE
ROAD. STANDING OR RUNNING WATER ON MOST ROADWAYS.
0717 PM FLOOD IRVINE 37.70N 83.97W
04/27/2011 ESTILL KY EMERGENCY MNGR
STANDING WATER OVER THE ROADWAY AT DARK HOLLOW AND STACY
LANE.
0742 PM HAIL LOYALL 36.85N 83.35W
04/27/2011 E1.00 INCH HARLAN KY LAW ENFORCEMENT
QUARTER SIZE HAIL WAS REPORTED BY LAW ENFORECEMENT.
0745 PM HAIL HARLAN 36.84N 83.32W
04/27/2011 E1.00 INCH HARLAN KY PUBLIC
0746 PM TSTM WND GST LOYALL 36.85N 83.35W
04/27/2011 E60.00 MPH HARLAN KY TRAINED SPOTTER
WIND GUSTS ESTIMATED UP TO 60 MPH.
0750 PM HAIL HARLAN 36.84N 83.32W
04/27/2011 E1.00 INCH HARLAN KY UTILITY COMPANY
0755 PM TSTM WND DMG EVARTS 36.86N 83.20W
04/27/2011 HARLAN KY LAW ENFORCEMENT
MUDSLIDE WITH TREES BLOCKING KY38.
0755 PM TSTM WND DMG BLEDSOE 36.92N 83.37W
04/27/2011 HARLAN KY LAW ENFORCEMENT
TREE ACROSS ROAD.
0800 PM FLASH FLOOD BARBOURVILLE 36.87N 83.88W
04/27/2011 KNOX KY 911 CALL CENTER
18 INCHES OF WATER FLOWING ON CUMBERLAND AVENUE
0810 PM HAIL CUMBERLAND 36.98N 82.99W
04/27/2011 E0.88 INCH HARLAN KY PUBLIC
PUBLIC REPORT RELAYED BY MEDIA.
0815 PM HAIL CLOSPLINT 36.90N 83.07W
04/27/2011 M0.88 INCH HARLAN KY TRAINED SPOTTER
0815 PM HAIL CUMBERLAND 36.98N 82.99W
04/27/2011 E0.75 INCH HARLAN KY AMATEUR RADIO
0830 PM FLASH FLOOD 2 NE HIGHTOP 37.05N 84.16W
04/27/2011 LAUREL KY 911 CALL CENTER
HIGHWAY 192 WAS CLOSED DUE TO 4 FEET OF WATER STANDING ON
THE ROAD. TRAFFIC WAS BEING REROUTED.
0848 PM TSTM WND DMG ASHCAMP 37.27N 82.43W
04/27/2011 PIKE KY EMERGENCY MNGR
A TREE WAS BLOWN DOWN INTO THE ROADWAY.
0900 PM TSTM WND DMG 1 N TURKEY CREEK 37.69N 82.31W
04/27/2011 PIKE KY EMERGENCY MNGR
TREE BLOWN DOWN INTO THE ROAD ON KY HIGHWAY 292.
1005 PM FLASH FLOOD 2 W CO OPERATIVE 36.69N 84.64W
04/27/2011 MCCREARY KY 911 CALL CENTER
HIGHWAY 1363 CLOSED DUE TO HIGH WATER.
1130 PM FLASH FLOOD 1 SSE WOODBINE 36.89N 84.08W
04/27/2011 WHITLEY KY 911 CALL CENTER
MEADOW CREEK ROAD CLOSED NEAR WOODBINE FIRE DEPARTMENT
DUE TO HIGH WATER.
1130 PM FLASH FLOOD 1 N WOODBINE 36.92N 84.09W
04/27/2011 WHITLEY KY 911 CALL CENTER
HIGHWAY 26 WAS CLOSED AT CORBIN BYPASS JUNCTION DUE TO
HIGH WATER.
1145 PM FLASH FLOOD 1 NNW HILDA 38.25N 83.51W
04/27/2011 ROWAN KY 911 CALL CENTER
BIG WOODS ROAD OFF OF ROUTE 32 CLOSED DUE TO 18 INCHES OF
WATER SWIFTLY FLOWING OVER THE ROAD.
&&
ARLocal storm report, Apr 28, 11:47 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL EVARTS 36.86N 83.20W
04/27/2011 E1.00 INCH HARLAN KY TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED IN EVARTS.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 44 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Apr 27, 8:53 PM EDT | Areal Flood Advisory | JKL | Bell, Breathitt, Floyd, Harlan, Johnson, Knott and 7 more | 6 hr |
| Apr 27, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 43 min |
| Apr 27, 10:28 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 4 hr |
| Apr 27, 10:31 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 9 hr |
| Apr 27, 11:08 PM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Fleming, Floyd and 12 more | 6 hr |
| Apr 28, 12:03 AM EDT | River Flood Advisory | JKL | Estill, Powell | 54 hr |
| Apr 28, 1:58 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, McCreary, Wayne, Whitley | 8 hr |
| Apr 28, 5:57 AM EDT | River Flood Advisory | JKL | Clay | 16 hr |
| Apr 28, 7:00 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| Apr 28, 7:00 AM EDT | River Flood Advisory | JKL | Estill | 54 hr |
| Apr 28, 8:21 AM EDT | Areal Flood Warning | JKL | Knox | 30 hr |
| Apr 28, 8:57 AM EDT | River Flood Advisory | JKL | Owsley | 26 hr |
| Apr 28, 10:05 AM EDT | Areal Flood Warning | JKL | McCreary | 12 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.